MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4545, (5)- PACK THR-050-4F 5/BX; DXE

APPLIED MEDICAL RESOURCES A4545, (5)- PACK THR-050-4F 5/BX; DXE
Model Number A4545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "thrombectomy of dialysis graft" incident description: this cer is in correlation with (b)(4)."just had another tip break off, but not able to retrieve, still in patient." additional information was received via email from registered nurse, (b)(6) on monday, (b)(6) 2017 at 9:40 am."after inserting the fogarty through the sheath, it was inflated and pulled back per normal use.On each of the three occasions, the tip of the fogarty came off inside the graft.In the first procedure ((b)(6) 2017), the tips were able to be recovered using another fogarty while applying suction on the pigtail of the sheath.The second procedure ((b)(6) 2017) the tip was unable to be recovered.First patient no ill effects d/t the fact that the tips were recovered before flow was re-established.The second patient had no ill effect even though the tip could not be recovered." additional information was received via telephone from registered nurse, (b)(6) on monday, 16-oct-2017 at 10:38 am "i will have to check on the incident date that occurred on the first two incidents.I put the wrong product code in my email, it should be the a4545 catheter.There is no possible way for us to retrieve the tip.We will return the catheter.We also want to return the entire lot due to the number of incidents that occurred." additional information was received via telephone from registered nurse, (b)(6) on tuesday, 17-oct-2017 at 6:02 am "correction, product number is a4545.We have 15 in stock with that same lot number that we would like to send back." additional information was received via telephone from registered nurse, (b)(6) on tuesday, 17-oct-2017 at 1:52 pm "first surgery where two fogartys malfunctioned was (b)(6).Both procedures ((b)(6)) were thrombectomy of dialysis graft." patient status: "the second patient had no ill effect even though the tip could not be recovered.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of tip separation from the spring tip of the returned catheter unit.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by exposure to adverse environmental conditions within the vessel.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
A4545, (5)- PACK THR-050-4F 5/BX
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6973866
Report Number2027111-2017-02076
Device Sequence Number16265603
Product Code DXE
UDI-Device Identifier00607915110925
UDI-Public(01)00607915110925(17)220509(30)01(10)1296500
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K950586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/09/2022
Device Model NumberA4545
Device Catalogue Number100829501
Device Lot Number1296500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date12/05/2017
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1